Itchiness and pain down below after taking penicillin!

Watch
Anonymous #1
#1
Report Thread starter 12 years ago
#1
After being on a course of penicillin for the past week after having tonsillitis i have become very itchy and inflamed around my vagina. Is this a side effect from the penicilllin or something more serious like an STI? It is really uncomfortable as you can imagine and i don't really want to go to the drs whom i've only just registered with about this problem unless i have to.

Please help :o:
0
reply
jovana
Badges: 0
Rep:
?
#2
Report 12 years ago
#2
it could very well be an allergic reaction....i am allergic to pennicillin and got itchyness all over, but reactions often occur / flare up / are most obvious on more sensative body parts. for example, i am allergic to some alcohol and when i drink more then just a wee bit the lips on my face swell up and get really red...so it would also be kind of like free collegen implants except that its also really really itchy.

so either way you need to go to your gp

1) to get a new antibiotic to find out if it was the penicillin you are reacting to

2) to rule out the possibility of it being an independant problem - an sti

don't be embarassed baout going to the dr. its their job. they don't judge you or care. better to be assured of your health then to not go just because you don't want to bother the gp.
0
reply
x.beth.x
Badges: 11
Rep:
?
#3
Report 12 years ago
#3
Yep I'm allergic to penicillin. It's quite a common allergy apparently. Go and see your GP.
0
reply
Rennie
Badges: 1
Rep:
?
#4
Report 12 years ago
#4
I know when I took penicillin I looked up the side-effects and that was one of them. I believe it can cause vaginal itching.

I may remember wrong, but there may have been something about it causing thrush? Maybe I'm wrong there. But, I know when antibiotics kill some bacteria they can make it easier for things like yeast to survive? Or am I making that up?

Either way, I'd suggest going to see your GP.
0
reply
Llamaaa
Badges: 15
Rep:
?
#5
Report 12 years ago
#5
One of the side effects of taking penicillin is thrush, so that's probably what it is. If you were allergic they would have found out when you were a baby, plus your symptoms aren't consistent with an allergic reaction to penicillin. It's just thrush.
0
reply
Esther-elizabeth
Badges: 0
Rep:
?
#6
Report 12 years ago
#6
I agree with LLamaaa, it probably is just thrush, this is quite a well known side effect from taking antibiotics. I would get yourself checked out by your GP first though, eventhough you can just buy an affective thrush treatment from the chemist
0
reply
Jamie
Badges: 18
#7
Report 12 years ago
#7
(Original post by Llamaaa)
One of the side effects of taking penicillin is thrush, so that's probably what it is. If you were allergic they would have found out when you were a baby, plus your symptoms aren't consistent with an allergic reaction to penicillin. It's just thrush.
I wouldn't be so confident its not an allergic reaction. I've seen dozens over the years and the one thing about them is how zanily varied they are in nature.

But i totally agree with the sensible idea that people have of thrush. Especially if the OP has any form of whitish discharge.
The antibioitcs kill off the natural lactobacilli in the vagina, which leads to a rise in pH and makes it more homely for thrush.

The poster should either go to their GP for a proper diagnosis, or chance it and go to their chemist and get some thrush medication (I always prescribe Caneston duo myself).
0
reply
Miff10
Badges: 0
Rep:
?
#8
Report 4 years ago
#8
I'm on penicillin, 8 a day and I now have a break out of thrush. I told my GP and they said it's common. My question is, I've treated it with canesten cream and the pesary but I still have a few days to complete my course. Do I need to repeat the treatment once I finish or will it clear up anyway with this client treatment?
0
reply
afen82
Badges: 1
Rep:
?
#9
Report 3 years ago
#9
Thrush has nothing to do with vaginal itching. Thrush is found in your mouth usually in babies. It's a fungal bacteria which is white patches. I have been taking penicillin for 4 days and just started experiencing vaginal itching. I looked up the side effects and yes it is one of them. Thrush is also one but again it's in the mouth.
0
reply
Plantagenet Crown
Badges: 20
Rep:
?
#10
Report 3 years ago
#10
(Original post by afen82)
Thrush has nothing to do with vaginal itching. Thrush is found in your mouth usually in babies. It's a fungal bacteria which is white patches. I have been taking penicillin for 4 days and just started experiencing vaginal itching. I looked up the side effects and yes it is one of them. Thrush is also one but again it's in the mouth.
Good lord, please check the date of the first post before commenting as this thread was made almost 10 years ago!
0
reply
Etomidate
Badges: 15
Rep:
?
#11
Report 3 years ago
#11
(Original post by afen82)
Thrush has nothing to do with vaginal itching. Thrush is found in your mouth usually in babies. It's a fungal bacteria which is white patches. I have been taking penicillin for 4 days and just started experiencing vaginal itching. I looked up the side effects and yes it is one of them. Thrush is also one but again it's in the mouth.
This post couldn't be any more incorrect if you tried.
0
reply
paulbarlow
Badges: 14
Rep:
?
#12
Report 3 years ago
#12
if it was a reaction to the antibiotic it would have started in the first few doses. that itch is orrid totally different from a standard itch. if you think it is stop taking it and see your doctor if it starts effecting you breathing call an ambulance. at the end of a long dose its likely to be thrush. get to the chemist.
0
reply
paulbarlow
Badges: 14
Rep:
?
#13
Report 3 years ago
#13
(Original post by afen82)
Thrush has nothing to do with vaginal itching. Thrush is found in your mouth usually in babies. It's a fungal bacteria which is white patches. I have been taking penicillin for 4 days and just started experiencing vaginal itching. I looked up the side effects and yes it is one of them. Thrush is also one but again it's in the mouth.
wrong.
0
reply
Abbie123457
Badges: 1
Rep:
?
#14
Report 3 years ago
#14
please do your research, thrush is very common down bellow. I know this as I used to have reaccurrant thrush down bellow. It’s easily treated but it’s certainly not pleasant and itches and burns like a *****.
0
reply
paulbarlow
Badges: 14
Rep:
?
#15
Report 3 years ago
#15
as a male victim of thrush due to diabetes its itchy. and its not just confined to mouths and other bits it was allover my groin. an alergic reaction itch is much more uncontrollable ive had both and its not something you would ever mistake.
1
reply
legolinny123
Badges: 1
Rep:
?
#16
Report 1 year ago
#16
No thrush is not only in the mouth thrush down below is sometimes caused by penicillin I get it everytime I have antibiotics. Also being diabetic doesn't help either
0
reply
Max_666
Badges: 4
Rep:
?
#17
Report 1 year ago
#17
There's a possibility you have an STI, you could always ask a pharmacist on a website called e-Surgery.com if you don't want to go and see a doctor, its all confidential and they can recommend what to take if you have something
0
reply
Mollycoburn
Badges: 1
Rep:
?
#18
Report 1 year ago
#18
Thrush does not only happen in your mouth.
0
reply
paconfidential
Badges: 1
Rep:
?
#19
Report 1 year ago
#19
I had thrush after two days from using some antibiotic cream in Malta. I have been suffering now two months. I was told never to use medicine abroad as penicillan is a very cheap remedy. To be honest. I have been going through hell and having a pee is painful. I took painkillers today as I was in pain for my first pee of the day. Good luck you all.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Current uni students - are you thinking of dropping out of university?

Yes, I'm seriously considering dropping out (87)
13.92%
I'm not sure (30)
4.8%
No, I'm going to stick it out for now (198)
31.68%
I have already dropped out (13)
2.08%
I'm not a current university student (297)
47.52%

Watched Threads

View All